Bronchofen

Bronchofen

Manufacturer:

Lloyd

Distributor:

S V More
Full Prescribing Info
Contents
Phenylephrine hydrochloride, chlorpheniramine maleate.
Description
Syrup: Each 5 mL contains: Phenylephrine hydrochloride 5 mg, chlorpheniramine maleate 1 mg.
Oral drops: Each mL contains: Phenylephrine hydrochloride 1 mg, chlorpheniramine maleate 800 mcg.
Action
Pharmacology: Pharmacodynamics and Pharmacokinetics: Bronchofen combines two widely used agents, phenylephrine HCl and chlorpheniramine maleate which provide relief of symptoms such as nasal congestion, watery eyes, sneezing, itchiness and runny nose that accompany common cold, sinusitis and allergic rhinitis.
Phenylephrine, a decongestant, relieves nasal congestion associated with common cold, hay fever/allergic rhinitis, sinusitis and other respiratory diseases.
Chlorpheniramine maleate, an antihistamine, relieves itchiness and other clinical expressions of allergy.
Phenylephrine hydrochloride is a symphatomimetic directly affecting the adrenergic receptors. It has mainly alpha-adrenergic activity without affecting the central nervous system at usual doses.
Owing to irregular absorption and first-pass metabolism by monoamine oxidase in the gut and liver, Phenylephrine has low oral bioavailability.
Chlorpheniramine maleate, belongs to the class of alkylamine derivative. It is a sedating antihistamine that causes moderate degree of sedation. Chlorpheniramine also possesses antimuscarinic activity. It is commonly used for symptomatic relief of allergic conditions including rhinitis and conjunctivitis.
Following oral administration, Chlorpheniramine maleate is absorbed relatively slowly from the gastrointestinal tract. Peak plasma concentrations occur about 2.5 to 6 hours after oral doses.
Indications/Uses
As supportive agent in the following clinical disorders: Common cold; allergic rhinitis; sinusitis; allergic conjunctivitis associated with rhinitis.
Dosage/Direction for Use
Syrup: 2-6 yrs old: 2.5 mL (½ teaspoon).
7-12 yrs old: 5 mL (1 teaspoon).
12 yrs. & older: 7.5 mL (1 ½ teaspoons).
To be taken 3-4 times a day or as prescribed by the physician.
Drops: 1-6 months.: 0.5 mL-0.75 mL.
6-12 months.: 0.75 mL-1.0 mL.
1-2 yrs.: 1.0 mL-1.25 mL.
To be taken 3-4 times a day or as prescribed by the physician.
Overdosage
Taking excessive amounts of phenylephrine may cause palpitations, hypertension, headache, vomiting, paresthesia, seizures and cerebral hemorrhage.
Signs and symptoms of chlorpheniramine maleate overdose include drowsiness, extreme sleepiness, seizure, tachycardia, body weakness, agitation, hallucinations and irritability.
If someone takes dose larger than the recommended, call a doctor, emergency medical services (EMS), or the nearest poison control center immediately.
Contraindications
As chlorpheniramine maleate may cause drowsiness and sedation, patients must avoid engaging in activities which require mental alertness.
(Phenylephrine-Chlorpheniramine) Bronchofen should not be taken by asthmatic patients or by patients with known hypersensitivity to any of the active ingredients. It should not be administered concurrently with monoamine oxidase inhibitors or within 14 days of stopping such treatment.
(Phenylephrine-Chlorpheniramine) Bronchofen is contraindicated in patients with history of hypersensitivity to the active ingredients, in coronary artery disease, hypertension, hyperthyroidism, hyperexcitability, acute asthma attacks, tumor of the adrenal gland (pheochromocytoma), narrow-angle glaucoma and severe liver function impairment. It should be used with great caution by individuals with history of asthma, high blood pressure, diabetes, thyroid disease, glaucoma and enlargement of the prostate gland.
Phenylephrine should be given with great caution in patients with diabetes mellitus. Safety in pregnancy and lactation has not been established.
Use In Pregnancy & Lactation
Safety in pregnancy and lactation has not been established.
Antihistamines when used as anti-emetic agent during pregnancy was said to have potential risks to the fetus.
Adverse Reactions
Chlorpheniramine maleate may cause dizziness and sedation. Phenylephrine may cause dizziness, tremors and an increase in blood pressure. Mild gastrointestinal and central nervous system disturbances may also occur.
Drug Interactions
The use of phenylephrine together with other sympathomimetic agents (like epinephrine) maybe hazardous and increases the risk for toxicity. These may result from the pharmacologic activities of alpha and beta-adrenergic receptor stimulation.
Sympathomimetic agents should be used with caution in patients who are taking antihypertensive medications specially those which directly involve the sympathetic nervous system.
Patients taking MAOI's/anti-depressants (like Sertraline, Amitriptyline, Imipramine) may experience sudden, severe blood pressure elevation that can potentially lead to stoke. MAOIs increases the amount of noradrenaline which are stored in the nerve endings that may interact with other sympathomimetic agents.
Adrenergic receptor blockers (like propranolol, phenothiazine, phentolamine,) may decrease the effect of phenylephrine.
Antihistamines in general may increase the sedating effects of CNS depressants like antipsychotics, anxiolytic sedatives, opioid analgesics, hypnotics, barbiturates and alcohol.
Storage
Store at temperatures not exceeding 30°C.
ATC Classification
R01BA53 - phenylephrine, combinations ; Belongs to the class of systemic sympathomimetic preparations used as nasal decongestants.
Presentation/Packing
Syr (clear, colorless w/ sweet grape-flavored taste) 60 mL. Oral drops 15 mL.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in